or Connect
Mothering › Mothering Forums › Baby › Baby Health › Vaccinations › Severe reaction to Prevnar - Help!
New Posts  All Forums:Forum Nav:

Severe reaction to Prevnar - Help!

post #1 of 7
Thread Starter 
My youngest son Zeph, who is nearly 11 months old, had his third Prevnar vaccine on Monday.

We've been doing delayed/selective vaccination, more or less according to the Dr. Sears schedule. Up to this point, he has always had mild reactions after his shots (low grade fever, fussiness the same day, etc).

Zephan was born 2 months prematurely and his immune system is weaker as a result. He's generally healthy and catching up.

After the shot on Monday afternoon, Monday night was what we expected. Fever around 100, slightly fussy. On Tuesday, he seemed to get worse. By Wednesday, when I would have expected him to be fine, his fever was up to 104 and he was MISERABLE. We called the doctor and went in on Thursday. He still had a high fever. The doctor did blood work and urinalysis and found out that his white blood cell counts were high. He had a shot dose of a ceflosporin antibiotic on Thursday afternoon and again today. His fever has come down a little and is now around 100-101. Sometimes he seems more like himself, but he is still miserable.

I'm wondering two things. First, is this in the range of reactions to the Prevnar vaccine?

Two, the doc is speculating he could have a blood infection caused by pnemonicocus. I'm wondering if there is any way Zeph could have gotten sick from the vaccine.

He doesn't really have any symptoms other than the high fever. He's irritable, has a very slightly runny nose and his appetite is gone. We'll probably end up back at the doctors office again on Saturday for more painful tests...and if he doesn't start eating normally we may end up in the hospital.

What in the world happened??

No one else in the family is sick and I have been intentionally exposing myself to his germs to try to figure out what he has (and so my breastmilk will help him fight off whatever it is), but I'm feeling fine. Okay, sleepless...so not really fine...but healthy.
post #2 of 7
Personally I would not vax for anything after this. You don't know which ingredient in the vax he's reacting to.

Any subsequent reactions could be worse.

I hope your little one feels better soon.

Also now that he's had an antibiotic you need to research giving him some probiotics.
post #3 of 7
Could it be that he was, unbeknownst to you, fighting something when he got the vaccine, which challenged his immune system and allowed the infection (possibly the blood infection the doctor suggested) to flourish? That's just a guess, but since he responded to the antibiotics, it sounds like an infection rather than a vaccine reaction. The vaccine may just have made him more vulnerable to something he was already dealing with.

I hope he's all better soon.
post #4 of 7
I agree with the Mama above, I would not vax anymore after this. I am of the thinking that any reaction (as you stated that he always has some type of reaction) is a serious reaction. I hate how Dr.'s downplay a slight fever and redness at the injection site. I hate it because even though it is mild it is still a reaction and still a sign that the next shot could cause a worse reaction.

I had a measles shot when I was 16. My arm hurt for over a month after that shot. It was like a nagging dull ache that was always there and it bothered me very much. I didn't know anything about vaccine reactions and neither did my Mom. Then when I was about 23 (?) I had a Tetnus shot and about 6 months later had the craziest things start happening to me. I had Lichen Planus in my mouth, I developed severe seasonal allergies, I broke out in Eczema and Psoriasis all over my body and weeping Eczema all over my face. My allergies have lessened each year that goes by and I no longer have much more than 1 spot of Psoriasis on my ankle and some slight seasonal allergies. I am now 33 and I will never get another vaccine again.

I never linked any of those things to the vaccine because again I still didn't know that there was such a thing as a vaccine reaction. The light didn't turn on for me until I had my first dd and I started looking into vaccines the day before her 2 month visit to the Ped. Thank God I did look into it. We later found out she had a Dairy allergy and the vaccines that she would have gotten contain medical grade Lactose!! I am so happy I listened to my intuition and checked out those vaccines!!

I hope your little one gets better soon!!

Take Care,
Amy
post #5 of 7
No more vaxes! You have to trust what his body is telling you. Something in the vax is hurting him. Thuja, immune support, and no more vaccinations!
post #6 of 7
I agree with above posters. You can rationalize it away to a cooincidence, or you can take this as a sign that something in the vaccine is causing a reaction and subsequent ones will most likely be worse. You said he had "mild" reactions to previous vaccines...IMO these were warnings and this time the reaction was more severe.
post #7 of 7
How's he doing today? I agree, I wouldn't do any more vaxes, especially since he was having mild reactions to the first 2. My ds had a reaction after his 2nd prevnar=for a week he had fevers, coughing, congestion, a double ear infection and was not himself. I think it was related to the prevnar, since it happened within 24hrs.
Is your dr going to test for anything else? Or recheck his white cell count? He's over 10m, so if he likes yogurt, you could give him some for probiotics to help right the good bacteria in his gut from the abx. I hope he's doing a little better.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Vaccinations
Mothering › Mothering Forums › Baby › Baby Health › Vaccinations › Severe reaction to Prevnar - Help!